Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Apr 21, 2012, 9:18 PM EDT for Orange County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2012, 9:18 PM EDT (01:18 UTC)
- Expired
- Apr 21, 2012, 10:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
County Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WWUS82 KRAH 220118
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT SAT APR 21 2012
NCZ024-220200-
ORANGE-
918 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 1000
PM EDT...
AT 917 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHWESTERN ORANGE COUNTY...OR ABOUT 9 MILES WEST OF CHAPEL HILL...
MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TEER AND
HILLSBOROUGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 261 AND 266.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 7908 3608 7900 3597 7907 3589 7914
3588 7925 3591 7926 3596 7920
TIME...MOT...LOC 0117Z 218DEG 13KT 3592 7919
$$
77What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 21, 7:45 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 21, 7:45 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 745 PM EDT SAT APR 21 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND DRIFT ACROSS OUR AREA TONIGHT. A LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES ALONG THE MIDDLE ATLANTIC COAST SUNDAY THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 320 PM SATURDAY... A WEAK MID LEVEL VORTICITY MAX HAS TRIGGERED A FEW SHOWERS ALONG THE HIGHWAY 1/401 CORRIDOR FROM SANFORD-RALEIGH TO NEAR WARRENTON. UPWARDS TO A HALF INCH OF RAIN WILL OCCUR WITH THE HEAVIER SHOWERS THAT LAST 10-20 MINUTES. AWAY FROM THE ISOLATED SHOWERS...PARTIAL SUNSHINE AND INCREASING SW FLOW HAS WARMED TEMPS WELL INTO THE 70S WITH A FEW LOWER 80S IN THE FAR SOUTH-SE. A S/W CROSSING THE EASTERN GREAT LAKES THIS AFTERNOON WILL LIFT NE ACROSS NEW ENGLAND TONIGHT. SURFACE COLD FRONT ASSOCIATED WITH THIS S/W WAS ENTERING THE NC MOUNTAINS AT 2 PM. AS THE S/W LIFTS NE TONIGHT...SURFACE FRONT WILL DRIFT INTO THEN ACROSS CENTRAL NC. FRONT WILL INTERACT WITH SLIGHT INSTABILITY IN THE WESTERN PIEDMONT ALONG WITH MODERATE SHEAR...ENOUGH TO ALLOW STORMS TO WEAKLY ORGANIZE INTO BROKEN BANDS WITH SOME SUSTAINABLE UPDRAFTS. LOW LEVEL LAPSE RATES AROUND 8 DEGREES C THIS AFTERNOON...THOUGH THIS SHOULD DECREASE AFTER SUNSET. EXPECT ISOLATED CONVECTION TO BECOME MORE CONCENTRATED TOWARD THE NW PIEDMONT-TRIAD REGION BY EARLY EVENING (22Z). THIS EVENING...SCATTERED-NUMEROUS SHOWERS AND T-STORMS WILL MAINLY OCCUR OVER THE WESTERN COUNTIES THROUGH SUNSET THEN SPREAD/SLOWLY WEAKEN INTO THE SANDHILLS/EASTERN PIEDMONT. EXPECT TO SEE A MORE EXTENSIVE AREA OF RAIN WITH EMBEDDED SHOWERS TO DEVELOP AFTER MIDNIGHT AS A STRONG UPPER LEVEL LOW IN THE NE GULF LIFTS ENE THIS SYSTEM IN TANDEM WITH ANOTHER S/W DIVING SEWD ACROSS MO VALLEY WILL CAUSE A SURFACE WAVE TO DEVELOP ALONG THE NEARLY STALLED SURFACE FRONT OVER COASTAL GA/SC LATE TONIGHT/EARLY SUNDAY. THIS SURFACE FEATURE WILL ENHANCE LOW LEVEL CONVERGENCE ALONG THE SURFACE FRONT OVER EASTERN NC. LIFT ALOFT WILL INCREASE THANKS TO A 100+KT JET CROSSING NEW ENGLAND...AND A NOSE OF A 125+KT JET DIVING ACROSS THE MO VALLEY. WITH GOOD MOISTURE TRANSPORT THROUGH 12Z SUN...EXPECT WIDESPREAD MODERATE/BRIEFLY HEAVY RAIN TO DEVELOP ALONG AND EAST OF HIGHWAY 1 BETWEEN 06-12Z SUNDAY. && .SHORT TERM /SUNDAY INTO SUNDAY NIGHT/... AS OF 315 PM... SURFACE LOW NEAR OR SOUTH OF ILM WILL LIFT NNE SUNDAY. DEEP CYCLONIC CONVERGENCE NEAR SURFACE-THROUGH MID LEVELS WILL MAINTAIN WIDESPREAD RAIN OVER MOST OF CENTRAL NC SUNDAY MORNING. AS 850-700MB CYCLONE DEVELOPS IN VICINITY OF NE NC/SE VA...FLOW THROUGH THE LOWEST 10K FT WILL BECOME NLY THEN NNW BY SUNDAY EVENING. THIS SHOULD LEAD TO A GRADUALLY DISSIPATION OF THE RAIN SHIELD FROM THE WSW IN THE AFTERNOON AS BEST CONVERGENCE SHIFTS NE INTO EASTERN VA. SINCE SURFACE LOW EXPECTED TO LIFT NWD ALONG THE COAST...EXPECT AXIS OF HEAVY RAIN TO SET-UP EAST OF OUR CWA. STILL...EXPECT RAINFALL TOTAL BETWEEN 1-1.5 INCHES IN THE EAST...TAPERING TO A HALF INCH WITH LOCAL AMOUNTS NEAR AN INCH IN THE WEST. WITH SURFACE LOW DEEPENING AS IT TRAVERSES NWD SUNDAY ALONG THE NC COAST...STRENGTHENING LOW LEVEL NLY FLOW WILL ADVECT COOLER AIR INTO THE FORECAST AREA. THUS...TEMPS SUNDAY WILL EITHER HOLD STEADY OR GRADUALLY FALL THROUGH THE DAY. SUNDAY NIGHT...S/W CROSSING THE MO VALLEY INTO THE TN VALLEY EXPECTED TO CLOSE OFF IN VICINITY OF THE CENTRAL APPALACHIANS SUNDAY NIGHT. STRONG CYCLONIC FLOW COUPLED WITH RESIDUAL MOISTURE WILL MAINTAIN CLOUD SKIES AND ISOLATED-SCATTERED RAIN SHOWERS...MAINLY NORTH OF HIGHWAY 64. BRISK NNE WIND AND LOW LEVEL CAA WILL RESULT IN MIN TEMPS LOW-MID 40S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 255 PM... THE UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED SURFACE LOW WILL DEEPEN AS THEY MOVE NORTH AND NORTHWEST FROM MONDAY INTO TUESDAY. THE DEEPENING SURFACE LOW WILL CAUSE THE PRESSURE GRADIENT TO STRENGTHEN MAKING FOR STRONG GUSTY WINDS MONDAY AND MONDAY EVENING...SUSTAINED 15-20 KTS WITH GUSTS OF 25-30 KTS. OTHERWISE... EXPECT DRY CONDITIONS WITH HIGHS IN THE LOW TO MID 60S AND LOWS MONDAY NIGHT IN THE MID 30S TO NEAR 40 IN SOME SPOTS. SIMILAR CONDITIONS TUESDAY WITH WINDS JUST A TAD LIGHTER...SUSTAINED 10-15 KTS WITH GUSTS AROUND 20 KTS. HIGHS IN THE MID 60S AND LOWS IN THE MID 40S. ONCE THE UPPER LEVEL AND SURFACE LOWS BECOME STACKED AND THE TROUGH BEGINS TO DEAMPLIFY...A SHORT WAVE WILL MOVE INTO NC FROM THE NORTHWEST BRINGING THE CHANCE FOR MORE RAIN WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. THE MAIN TROUGH AXIS WILL BE ORIENTED FROM WSW TO ENE AND MOVE FROM NORTH TO SOUTH ACROSS NC. THE 12Z GFS AND 00Z ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE LOCATION OF THIS FEATURE...WITH SLIGHT DIFFERENCES IN TIMING. THUS HAVE INCREASED PRECIP CHANCES FROM WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON...WITH THE BEST CHANCES THURSDAY AND THURSDAY NIGHT. EXPECT HIGHS WEDNESDAY AND THURSDAY IN THE MID TO UPPER 70S FROM NE TO SW WITH LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT IN THE MID TO UPPER 50S. AS PREVIOUSLY MENTIONED...LEFT SLIGHT CHANCE OF RAIN IN FOR FRIDAY WITH DRY CONDITIONS FRIDAY NIGHT AND SATURDAY. HIGHS FRIDAY EXPECTED IN THE LOW 70S NORTH TO MID 70S SOUTH AND LOWS FRIDAY NIGHT IN THE LOW TO MID 50S. HIGHS SATURDAY IN THE UPPER 60S NE TO LOW 70S SW. && .AVIATION /00Z SUNDAY THROUGH FRIDAY/... AS OF 745 PM SATURDAY... SCATTERED SHOWERS AND STORMS ARE ONGOING ACROSS CENTRAL NC THIS EVENING...CURRENTLY MORE OF A THREAT TO KGSO AND KRDU. OUTSIDE OF CONVECTION...CEILINGS AND VSBYS ARE STILL VFR...BUT WILL LOWER OVERNIGHT AS A COLD FRONT STALLS OVER WESTERN NC AND A LOW PRESSURE SYSTEM BEGINS TO LIFT FROM THE GULF COAST TO THE CAROLINA COAST. SCATTERED SHOWERS WILL GIVE WAY TO WIDESPREAD RAINFALL...INCREASING IN COVERAGE AFTER MIDNIGHT. CEILINGS AND VSBYS WILL LOWER TO MVFR LEVELS AFTER MIDNIGHT...AND LIKELY IFR BY 09-12Z SUNDAY MORNING. OVERALL..CONDITIONS ARE EXPECTED TO BE THE WORST OVER THE COASTAL PLAIN. PERIODS OF HEAVY RAIN AND LIFR CEILINGS/VSBYS WILL BE POSSIBLE AT KRDU/KRWI/KFAY...WITH BEST CHANCES BETWEEN 10-18Z. WINDS WILL TURN FROM SOUTHEASTERLY THIS EVENING TO EAST-NORTHERLY OVERNIGHT AND THEN NORTH-NORTHWESTERLY DURING THE DAY SUNDAY...INCREASING FROM LESS THAN 10KT THIS EVENING TO 10-15KT ON SUNDAY. AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE IN THE EAST...BUT IS NOT INCLUDED IN THE CURRENT TAF DUE TO LACK OF FORECAST CONFIDENCE. CONDITIONS WILL BEGIN TO SLOWLY IMPROVE SUNDAY AFTERNOON AND EVENING AS THE LOW PRESSURE MOVES OFF TO THE NORTHEAST AND WINDS BECOME MORE NORTHWESTERLY WITH DRIER AIR FILTERING INTO THE AREA. HOWEVER...AVIATION CONDITIONS ARE EXPECTED TO REMAIN POOR THROUGH THE CURRENT TAF PERIOD...OR 00Z MONDAY. OUTLOOK... A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN MID ATLANTIC WILL CAUSE WINDY CONDITIONS ACROSS CENTRAL NC MONDAY. W-NW WINDS 15-20 MPH WILL FREQUENTLY GUSTS 30-35 MPH. THIS MAY CREATE SOME STRONG CROSSWINDS AT MOST TAF SITE (EXCLUDING KINT). WINDS WILL SUBSIDE A TAD TUESDAY WITH VFR CONDITIONS. VFR CONDITIONS EXPECTED TO LINGER WEDNESDAY INTO THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CSF/WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...WSS/SMITH
Hazardous weather outlook, Apr 21, 5:56 AM EDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 556 AM EDT SAT APR 21 2012 NCZ007>010-021>026-038>041-073>077-083>086-088-221000- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 556 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...SOME STRONG WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL...ARE EXPECTED TO DEVELOP EASTWARD ACROSS THE NC PIEDMONT AND SANDHILLS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BEHIND A POWERFUL COASTAL LOW PRESSURE SYSTEM...UNSEASONABLY CHILLY AIR WILL PLUNGE INTO CENTRAL NC AND RESULT IN TEMPERATURES GENERALLY IN THE MIDDLE 30S TUESDAY MORNING. NCZ011-027-028-042-043-078-089-221000- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 556 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF A COLD FRONT AND A COASTAL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF RAIN...MODERATE TO HEAVY AT TIMES...ACROSS THE EASTERN CAROLINAS LATE TONIGHT INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN WILL CONTINUE INTO THE DAY SUNDAY...BEFORE GRADUALLY DIMINISHING IN INTENSITY BY AFTERNOON. STORM TOTAL RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED...WHICH MAY RESULT IN MINOR FLOODING IN URBAN AND POOR-DRAINAGE AREAS. UNSEASONABLY CHILLY AIR WILL PLUNGE INTO CENTRAL NC BEHIND THE COASTAL LOW AND RESULT IN TEMPERATURES GENERALLY IN THE MIDDLE 30S TUESDAY MORNING. MWS
In the hours before
Local storm report, Apr 21, 8:19 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT SAT APR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 SE ELM CITY 35.78N 77.83W
04/21/2012 WILSON NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN NEAR THE 4900 BLOCK OF
REDMON ROAD.
&&
EVENT NUMBER RAH1200174
BSDSpecial weather statement, Apr 21, 8:37 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT SAT APR 21 2012
NCZ074-075-083-084-220200-
ANSON-MONTGOMERY-MOORE-RICHMOND-
837 PM EDT SAT APR 21 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 1000 PM EDT...
AT 831 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM EAGLE SPRINGS TO
WADESBORO...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF CARTHAGE
TO WADESBORO...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE TRAINING SHOWERS AND STORMS
INCLUDE... WADESBORO... COVINGTON... NORMAN... PEKIN... AND SEVEN
LAKES.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS ARE PRODUCING HEAVY RAINFALL...WHICH WILL CAUSE
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. A FLASH FLOOD WARNING REMAINS IN AFFECT UNTIL 1115 PM FOR
ANSON... RICHMOND... AND MONTGOMERY COUNTIES. MOTORISTS SHOULD ALSO
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3512 8016 3515 8008 3515 8007 3516 8006
3534 7966 3542 7953 3525 7948 3512 7971
3492 8019
TIME...MOT...LOC 0031Z 234DEG 9KT 3530 7962 3502 8006
77Special weather statement, Apr 21, 8:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT... CORRECTION
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT SAT APR 21 2012
NCZ074-075-083-084-220200-
ANSON-MONTGOMERY-MOORE-RICHMOND-
841 PM EDT SAT APR 21 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 1000 PM EDT...
AT 831 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM EAGLE SPRINGS TO
WADESBORO...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF CARTHAGE
TO WADESBORO...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE TRAINING SHOWERS AND STORMS
INCLUDE... WADESBORO... COVINGTON... NORMAN... PEKIN... AND SEVEN
LAKES.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS ARE PRODUCING HEAVY RAINFALL...WHICH WILL CAUSE
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM FOR
ANSON... RICHMOND... AND MONTGOMERY COUNTIES. MOTORISTS SHOULD ALSO
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3512 8016 3515 8008 3515 8007 3516 8006
3534 7966 3542 7953 3525 7948 3512 7971
3492 8019
TIME...MOT...LOC 0031Z 234DEG 9KT 3530 7962 3502 8006
77Local storm report, Apr 21, 8:59 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT SAT APR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 1 ENE LEGGETT 36.00N 77.56W
04/21/2012 EDGECOMBE NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN TO THE NORTHEAST OF OF
LEGGETT NC... ALONG NC HIGHWAY 97.
&&
EVENT NUMBER RAH1200175
BSDSpecial weather statement, Apr 21, 9:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EDT SAT APR 21 2012
NCZ022-023-039-220215-
ALAMANCE-GUILFORD-RANDOLPH-
912 PM EDT SAT APR 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD AND
ALAMANCE COUNTIES THROUGH 1015 PM EDT...
AT 911 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS PRODUCING HEAVY RAIN ALONG A LINE EXTENDING FROM GLEN
RAVEN TO RANDLEMAN...OR ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
BURLINGTON TO RANDLEMAN...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ELON COLLEGE...
RANDLEMAN...AND...GLEN RAVEN...UNION RIDGE...PLEASANT GROVE...AND...
BURLINGTON.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 135 AND 150.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3625 7926 3615 7926 3582 7959 3574 8002
3623 7943 3625 7935
TIME...MOT...LOC 0111Z 239DEG 10KT 3616 7946 3579 7988
77Special weather statement, Apr 21, 9:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT SAT APR 21 2012
NCZ024-220200-
ORANGE-
918 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 1000
PM EDT...
AT 917 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHWESTERN ORANGE COUNTY...OR ABOUT 9 MILES WEST OF CHAPEL HILL...
MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TEER AND
HILLSBOROUGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 261 AND 266.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 7908 3608 7900 3597 7907 3589 7914
3588 7925 3591 7926 3596 7920
TIME...MOT...LOC 0117Z 218DEG 13KT 3592 7919
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:03 PM EDT | Areal Flood Advisory | RAH | Montgomery, Richmond | 3 hr |
| Apr 21, 8:13 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond | 3 hr |
| Apr 21, 8:37 PM EDT | Special Weather Statement | RAH | Anson | 83 min |
| Apr 21, 8:41 PM EDT | Special Weather Statement | RAH | Anson | 79 min |
| Apr 21, 9:12 PM EDT | Special Weather Statement | RAH | Alamance | 63 min |
| Apr 21, 10:31 PM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange, Vance, Warren | 3 hr |
| Apr 22, 4:48 AM EDT | Special Weather Statement | RAH | Anson, Harnett, Hoke, Lee, Montgomery, Moore and 2 more | 117 min |
| Apr 22, 6:32 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Harnett, Johnston, Nash, Wake, Wilson | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.